Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
sultana99

Allergic Reaction

Recommended Posts

One daughter has been/was consistently using the regimen as outlined for about a month. She started to experience burning after applying the bp then the moisturizer; because of this, she hasn't been as consistent. Now, when she tries the regimen, she seems to be having more of an allergic reaction with itching, blotchy almost hivey looking redness and also black eyes a couple of times.

Is this a common reaction? Most likely the BP rather than the moisturizer? Or the combo?

Overall she seems to have a tendency toward dry skin and has some allergies and sensitivities.

Share this post


Link to post
Share on other sites

Itching, hives, and shiners(black eyes) I would say most certain that is an allergy.

When you start BP even slowly you can experience redness and dry skin. I can go as far as saying burning can be a normal reaction. (I say that with hesitation) But, when your skin has hives along with itching and burning-that is an allergic reaction. Not to mention..black eyes. Oh, my that's not right. cry.gif Poor thing! Black eyes or shiners as they are referred to when allergy induced. I would lay off. Cold compress. Take a Benadryl or Claritin(non-drowsy). If the itching is causing problems the allergy pills will indeed help or Sarna Sensitive with Prax. It is steroid free and fragrance free. Great lotion for skin irritations. Can be used as much as needed versus a steroid like a Hydrocortisone.

Try a skin test (patch test) when her skin is better. Do a swipe of both lotions under the chin or on chest and see how the skin reacts. Hope this helps and she feels better soon!

*I speak from experience. I'm the % allergic to BP.

Share this post


Link to post
Share on other sites

Thanks for your response. We'll try some patch tests. Is it even worth it to do bp as a spot treatment if she tolerates smaller dose? Is bp used in that manner ineffective anyway, so no need to expose to allergen?

We/she didn't treat the itching blotchiness since it had subsided. I wonder if the claritin would have helped the shiners resolve more quickly. Ugh, I felt bad for her. Again, thanks for the wisdom.

Share this post


Link to post
Share on other sites

Thanks for your response. We'll try some patch tests. Is it even worth it to do bp as a spot treatment if she tolerates smaller dose? Is bp used in that manner ineffective anyway, so no need to expose to allergen?

We/she didn't treat the itching blotchiness since it had subsided. I wonder if the claritin would have helped the shiners resolve more quickly. Ugh, I felt bad for her. Again, thanks for the wisdom.

The irony of BP even as an allergen to allergic skin it clears the blemishes. Go figure. I tried, goodness I tried with BP even as a spot concealer and as a patch test on my chest....cleared the said pimple but gave me hives, redness, and an irritation that did itch.

I would recommend for myself a spot test/treatment like I said earlier on the chest or neck-if it does present irritation than go search of an alternative. It's a bummer.

The Claritin is again, just like any other drug...it works well for some and others need a different approach. There are many OTC allergy pill active ingredients to choose from...this (Claritin) and Benadryl have always helped with my allergies.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×